MAUDE Adverse Event Report: LAKE REGION MEDICAL LIMITED PHOENIX GUIDEWIRE

LAKE REGION MEDICAL LIMITED PHOENIX GUIDEWIRE
Model Number OFG2524LF
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records for the specimen does not present any indication of manufacturing defect, or anomaly that could have impacted on the event as report.The history records indicate this product was final inspection tested at (b)(6), and was determined acceptable.Awaiting device return for analysis.
 
Event or Problem Description
The tip of the floppy guidewire was broken inside the body.The tip was retrieved one day after the case on 11/13/2020.The patient is okay.The patient had significant spasm and it was through this spasm was caused, or contributed to the wire malfunction.There was some guidewire resistance.The malfunction occurred as the phoenix catheter was being removed.Associated with phoenix catheter complaint #: (b)(4).(phoenix 1.8mm x 130cm; catheter (b)(4); lot number: 10281908-007).Patient injury, additional intervention, and hospitalization required.Patient was discharged.Date of occurrence: (b)(6) 2020; date of awareness: november 17 2020; additional information received: 11/23/2020; additional information is provided below, and attached.Which guidewire was used? phoenix floppy guide wire; ref.#: (b)(4); lot #: 10935428.Were all portions of the device accounted for? yes.The remainder of the wire was removed successful the next day through an open procedure.Is there an allegation that our device caused, or contributed to the malfunction? there was wire stick.However, the patient had significant spasm, and it was through this spasm was causal, or contributed to the wire malfunction.Please confirm the date you were notified? day of procedure of index procedure was in (b)(6) 2020.Complaint was called in after second procedure to retrieve wire within the 48 hour window.Please provide full product name? phoenix 1.8 catheter.(b)(4); lot number: 10281908-007.Please provide product model #?.(b)(4).Please provide lot #? 10281908-007.Please confirm if the product is returning? if yes, please confirm the device was not exposed to infectious environment? product is available to return as well as the retrieved wire but, yes they have exposed to infectious environment.Please confirm facility name and address? (b)(6).Please provide facility contact name and phone #? contact name: (b)(6).Is this case part of a study? no.Access location? right femoral antegrade.Vessel tortuosity? limited.Was this a peripheral or coronary procedure? peripheral.Was the procedure itself for diagnostic or therapeutic purposes? therapeutic was procedure completed with suspect device? yes.The malfunction occurred at the end of the procedure.How was the procedure completed? vessel was ballooned but the distal end of the wire remained in the dorsalis pedis.Wire was removed the next day and patient did fine.What was the outcome of the procedure? run-off was preserved but wire remained.No distal run-off was permanently impacted.Was physical damage to the device observed? once wire was removed it was apparent the wire had sheared off.There was no obvious damage to the phoenix device.Did an embolization occur? if this refers to the wire than yes.But no organic material was sent downstream.Was any additional unscheduled intervention required to remove the device? yes.The patient was sent to the hospital and the wire was removed.If yes, describe the intervention: focal open procedure to remove the wire from the dorsalis pedis.Was any additional unscheduled medical or surgical intervention required due to device malfunction? yes, see previous 2 answers.If so, what kind of intervention was performed? did the patient experience any adverse events? patient was discharged and is doing well.If yes, describe the event.Was the event related to the device? was the device recognized by the system? n/a.Was resistance felt at any time, either inside or outside the body? there was some guidewire resistance.The malfunction occurred as the phoenix catheter was being removed.If yes, please explain: was the device ever stuck? just the wire.If yes, explain circumstances: where was it stuck? dorsalis pedis.How was it unstuck? in the lumen of the artery the wire sheared off.Was the suspect device removed by itself? was any damage observed on the device after removal from the patient? just the wire it had sheared off.If yes, describe: were any protruding parts observed after removal? n/a.Was the device inspected when removed from packaging for visual damage? yes.Was any damage observed during prep? no.How many times had the device been inserted into the patient? this was the second pass and the wire was brand new.What other devices were being used at the same time as this device? 11cm cordis access sheath (introducer, guide catheter, guide wire, stent, other?) please provide the manufacturer, device name, and device description for each of these devices.Was troubleshooting performed? if yes, describe: was vessel full occluded? just segments.Target lesion % occlusion at time of crossing? describe the lesion (location, percent occlusion, tortuousness, plaque characterization, etc.).Lesion calcification: ? slight ? moderate ?severe ? unknown none slight.Type of "target" lesion: ? calcified ? fibrous ? plaque ? soft tissue ? unknown other.Was guidewire advanced ahead of catheter when crossing lesion? yes if peripheral, was the catheter tracked over-the-horn? no[?]access was ipsilateral antegrade.Was the patient discharged as expected? after the second procedure in what condition? ambulatory and with no other issues.(if no, or if hospitalization was required please provide details.) what is the patient's condition today? ambulatory and in good spirits.Did the physician/facility report this ae to a regulatory agency? yes? no? unknown; no.Procedure location: cath lab.Ep lab,hybrid ,or office-based lab obl.Please provide patient information per us fda regulations: patient identifier (number or initials, no names); no names.Patient age at the time of event, or date of birth; n/a.Patient gender female.Patient weight and ethnicity/race: (b)(6).
 
Additional Manufacturer Narrative
Device analysis.
 
Event or Problem Description
The tip of the floppy guidewire was broken inside the body.The tip was retrieved one day after the case on (b)(6) 2020.The patient is okay.The patient had significant spasm and it was through this spasm was caused or contributed to the wire malfunction.There was some guidewire resistance.The malfunction occurred as the phoenix catheter was being removed.Associated with phoenix catheter complaint (b)(4).(phoenix 1.8mm x 130cm catheter.P18130k, lot number 10281908-007) patient injury ; additional intervention and hospitalization required.Patient was discharged, date of occurrence: (b)(6) 2020.Date of awareness: november 17 2020.Additional information received 11/23/2020.Additional information is provided below and attached.1) which guidewire was used? phoenix floppy guide wire.- ref-pg14300lf, lot # 10935428.2) were all portions of the device accounted for? - yes.The remainder of the wire was removed successful the next day through an open procedure.3) is there an allegation that our device caused or contributed to the malfunction? - there was wire stick.However, the patient had significant spasm and it was through this spasm was causal or contributed to the wire malfunction.4) please confirm the date you were notified? day of procedure of index procedure was (b)(6).Complaint was called in after second procedure to retrieve wire within the 48 hour window.5) please provide full product name? phoenix 1.8 catheter.P18130k, lot number 10281908-007 6) please provide product model #?.P18130k.7) please provide lot #? 10281908-007.8) please confirm if the product is returning? if yes, please confirm the device was not exposed to infectious environment? product is available to return as well as the retrieved wire but, yes they have exposed to infectious environment.9) please confirm facility name and address? (b)(6).10) please provide facility contact name and phone #? contact name dr (b)(6).11) is this case part of a study? no.12) access location? right femoral antegrade.13) vessel tortuosity? limited.14) was this a peripheral or coronary procedure? peripheral.15) was the procedure itself for diagnostic or therapeutic purposes? therapeutic.16) was procedure completed with suspect device? yes.The malfunction occurred at the end of the procedure.17) how was the procedure completed? vessel was ballooned but the distal end of the wire remained in the dorsalis pedis.Wire was removed the next day and patient did fine.18) what was the outcome of the procedure? run-off was preserved but wire remained.No distal run-off was permanently impacted.19) was physical damage to the device observed? once wire was removed it was apparent the wire had sheared off.There was no obvious damage to the phoenix device.20) did an embolization occur? if this refers to the wire than yes.But no organic material was sent downstream.21) was any additional unscheduled intervention required to remove the device? yes.The patient was sent to the hospital and the wire was removed.22) if yes, describe the intervention: focal open procedure to remove the wire from the dorsalis pedis.23) was any additional unscheduled medical or surgical intervention required due to device malfunction? yes, see previous 2 answers.24) if so, what kind of intervention was performed? see 21 and 22.25) did the patient experience any adverse events? patient was discharged and is doing well.If yes, describe the event.Was the event related to the device? 26) was the device recognized by the system? n/a.27) was resistance felt at any time, either inside or outside the body? there was some guidewire resistance.The malfunction occurred as the phoenix catheter was being removed.If yes, please explain: 28) was the device ever stuck? just the wire.If yes, explain circumstances: where was it stuck? dorsalis pedis.How was it unstuck? in the lumen of the artery the wire sheared off.Was the suspect device removed by itself? 29) was any damage observed on the device after removal from the patient? just the wire it had sheared off.30) if yes, describe: 31) were any protruding parts observed after removal? n/a.32) was the device inspected when removed from packaging for visual damage? yes.33) was any damage observed during prep? no.34) how many times had the device been inserted into the patient? this was the second pass and the wire was brand new.35) what other devices were being used at the same time as this device? 11cm cordis access sheath (introducer, guide catheter, guide wire, stent, other?) please provide the manufacturer, device name, and device description for each of these devices.36) was troubleshooting performed? if yes, describe: 37) was vessel full occluded? just segments.38) target lesion % occlusion at time of crossing? 39) describe the lesion (location, percent occlusion, tortuousness, plaque characterization, etc.) 40) lesion calcification: ? slight ? moderate ?severe ? unknown none slight.41) type of "target" lesion: ? calcified ? fibrous ? plaque ? soft tissue ? unknown other: 42) was guidewire advanced ahead of catheter when crossing lesion? yes.43) if peripheral, was the catheter tracked over-the-horn? no[?]access was ipsilateral antegrade.44) was the patient discharged as expected? after the second procedure.45) in what condition? ambulatory and with no other issues.(if no, or if hospitalization was required please provide details.) 46) what is the patient's condition today? ambulatory and in good spirits.47) did the physician/facility report this ae to a regulatory agency? ? yes ?no ?unknown no.48) procedure location: ?cath lab ?ep lab ?or ?hybrid or ?office-based lab obl.49) please provide patient information per us fda regulations: (1) patient identifier (number or initials, no names); no names.(2) patient age at the time of event, or date of birth; n/a.(3) patient gender female.(4) patient weight; and (5) ethnicity/race.White.

Brand Name
PHOENIX GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, Y34 K 825
EI  Y34 K825
MDR Report Key10991052
Report Number9681477-2020-00022
Device Sequence Number19719852
Product Code DQX
UDI-Device Identifier10845225002760
UDI-Public(01)10845225002760(17)201210(10)10935428
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K080144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/10/2020
Device Model NumberOFG2524LF
Device Catalogue NumberPG14300LF
Device Lot Number10935428
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2020
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer12/17/2020
Initial Report FDA Received Date12/11/2020
Supplement Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;